Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 25, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Aug 16, 2007, 6:44 AM CDT for Goliad County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2007, 6:44 AM CDT (11:44 UTC)
- Expired
- Aug 16, 2007, 7:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Goliad County, TX
The radar
The Corpus Christi radar (KCRP), 97 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KCRP 161144
TORCRP
TXC175-161230-
/O.NEW.KCRP.TO.W.0025.070816T1144Z-070816T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
644 AM CDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
GOLIAD COUNTY IN SOUTH TEXAS
* UNTIL 730 AM CDT
* AT 639 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES SOUTH OF
FANNIN...OR ABOUT 13 MILES SOUTHEAST OF GOLIAD...MOVING NORTHWEST
AT 20 MPH.
* THE TORNADO WILL BE NEAR...
7 MILES SOUTHWEST OF FANNIN BY 655 AM CDT...
GOLIAD BY 715 AM CDT...
9 MILES SOUTH OF WEESATCHE BY 730 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 2868 9764 2870 9766 2871 9770 2888 9746
2866 9717 2860 9718 2858 9716 2853 9716
2848 9725
$$
JTR1 follow-up statement
000
WWUS54 KCRP 161203
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
703 AM CDT THU AUG 16 2007
TXC175-161230-
/O.CON.KCRP.TO.W.0025.000000T0000Z-070816T1230Z/
GOLIAD-
703 AM CDT THU AUG 16 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR GOLIAD
COUNTY...
AT 701 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A ROTATION WITH A POSSIBLE TORNADO. THIS STORM WAS
LOCATED 6 MILES EAST OF GOLIAD...MOVING NORTHWEST AT 20 MPH.
THE TORNADO WILL BE NEAR...
GOLIAD BY 715 AM CDT...
6 MILES SOUTH OF WEESATCHE BY 730 AM CDT...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 2868 9764 2870 9766 2871 9770 2888 9746
2867 9720 2860 9718 2861 9724 2853 9724
2849 9733
$$
GWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Aug 16, 5:40 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 16, 5:40 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
540 AM CDT THU AUG 16 2007
.SHORT TERM (TODAY AND TONIGHT)...TROPICAL STORM ERIN IS
APPROACHING THE MIDDLE TEXAS COAST EARLY THIS MORNING AND WILL MAKE
LANDFALL JUST NORTH OF CORPUS CHRISTI IN THE NEXT COUPLE OF HOURS.
ALL OF THE WIDESPREAD AND HEAVY RAINFALL HAS REMAINED CONFINED TO
THE NORTH OF THE CENTER...AND THIS IS WHERE THE HEAVY RAINFALL
THREAT WILL CONTINUE THROUGH THE MORNING. HOWEVER...AS ERIN MOVES
INLAND INTO THE WESTERN CWA LATER TODAY...ADDITIONAL RAINFALL SHOULD
DEVELOP EAST OF THE CENTER ACROSS THE REMAINDER OF THE COASTAL BEND
AND CWA WITH RICH TROPICAL INFLUX. THE THREAT FOR RAINFALL...SOME OF
IT HEAVY...WITH CONTINUE INTO TONIGHT ACROSS MUCH OF SOUTH TEXAS AS
DEEP SOUTHERLY FEED OF TROPICAL MOISTURE FEED INTO THE REGION.
&&
.LONG TERM (FRIDAY THROUGH WEDNESDAY)...ABUNDANT MOISTURE WILL
REMAIN OVER SOUTH TEXAS AS THE REMNANTS OF TROPICAL STORM ERIN
MOVE NORTHWEST TO NEAR THE TEXAS HILL COUNTRY FRIDAY. NAM SHOWS
MODEST LOW LEVEL FLOW CONTINUING OVER SOUTH TEXAS FRIDAY WITH
PRECIPITABLE WATER VALUES AT OR ABOVE 2.5 INCHES. WILL CONTINUE
WITH CATEGORICAL POPS FOR MOST AREAS EXCEPT FAR WEST FOR FRIDAY
WITH THE POTENTIAL FOR HEAVY RAIN CONTINUING. MAY NEED TO EXTEND
FLASH FLOOD WATCH INTO FRIDAY BUT WILL LET DAY SHIFT MAKE THAT
DECISION. LATEST MODEL GUIDANCE SHOWS MOISTURE REMAINING OVER
OVER THE COASTAL BEND SATURDAY AND WILL KEEP CHANCE POPS GOING.
SUNDAY SHOULD BE A BIT DRIER AS MID/UPPER LEVEL RIDGE MOVES INTO
THE AREA. BUT SOME MOISTURE WILL REMAIN OVER THE AREA AND CAN NOT
RULE OUT ISOLATED CONVECTION ALONG THE SEABREEZE EACH DAY FOR THE
COASTAL BEND. MODELS ARE SIMILAR SHOWING AN TROPICAL UPPER
TROPOSHERIC TROUGH (TUTT) LOW MOVING ACROSS THE GULF SUNDAY AND
MOVE INTO THE COASTAL BEND MONDAY. ISOLATED TO SCATTERED CONVECTION
WILL BE POSSIBLE WITH THIS TUTT LOW MONDAY INTO TUESDAY.
WILL BE WATCHING HURRICANE DEAN CLOSELY BY THE START OF NEXT WEEK.
CURRENT FORECAST TRACK HAS DEAN MOVING QUICKLY WEST ACROSS THE
CARIBBEAN SEA AND BECOMING A MAJOR HURRICANE BY MONDAY. CURRENT
NATIONAL HURRICANE CENTER FORECAST HAS DEAN MAKING LANDFALL NEAR
COZUMEL EARLY TUESDAY MORNING. TRACK IS SIMILAR TO HURRICANE
GILBERT (1988) BUT SPEED OF THE SYSTEM IS SIMILAR TO ALLEN (1980).
GFS SHOWS LANDFALL SOUTH OF BROWNSVILLE SIMILAR TO GILBERT TRACK.
WILL INCREASE WINDS AND POPS FOR WEDNESDAY BUT WAY TOO EARLY TO
BE OVERLY CONFIDENT ON TRACK INTO NORTHEAST MEXICO.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 86 77 89 79 91 / 100 90 80 50 50
VICTORIA 84 76 87 78 90 / 100 90 80 50 60
LAREDO 92 78 92 78 96 / 70 60 60 60 30
ALICE 87 77 90 77 92 / 90 90 80 50 50
ROCKPORT 85 78 87 81 89 / 100 90 80 50 40
COTULLA 88 76 90 76 92 / 90 90 60 70 30
KINGSVILLE 87 77 89 79 91 / 90 80 80 50 50
NAVY CORPUS 86 79 87 81 89 / 100 90 80 50 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: ARANSAS...
CALHOUN...KLEBERG...NUECES...REFUGIO...SAN PATRICIO.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
INLAND TROPICAL STORM WARNING UNTIL 7 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
KLEBERG...NUECES...REFUGIO...SAN PATRICIO...VICTORIA.
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BAYS AND
WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS AND
WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...WATERS PORT
ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
JTR/76...SHORT TERM
TMT/89...LONG TERMHazardous weather outlook, Aug 15, 5:20 PM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 520 PM CDT WED AUG 15 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-162230- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 520 PM CDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT TROPICAL STORM ERIN IS FORECAST TO MOVE TOWARDS THE TEXAS COAST OVERNIGHT...AND MAKE LANDFALL NEAR CORPUS CHRISTI TO PORT ARANSAS LATE THURSDAY MORNING. WIDESPREAD RAINFALL AND TROPICAL STORM CONDITIONS WILL MOVE INTO THE MIDDLE TEXAS COASTAL WATERS LATE TONIGHT AND SPREAD INLAND THROUGH THE DAY THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TROPICAL STORM ERIN IS EXPECTED TO MAKE LANDFALL NEAR CORPUS CHRISTI TO PORT ARANSAS LATE THURSDAY MORNING. AT THIS TIME...THE MAIN IMPACT WILL BE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN FLOODING. AVERAGE RAIN AMOUNTS OF 3 TO 6 INCHES WILL BE COMMON FOR SOUTH TEXAS FOR THE PERIOD THURSDAY THROUGH THURSDAY NIGHT. ISOLATED MAXIMUM RAIN AMOUNTS UP TO 8 INCHES WILL BE POSSIBLE. WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH AS THE TROPICAL STORM MOVES INLAND THURSDAY. SOUTH TEXANS SHOULD MONITOR THE PROGRESS OF THIS SYSTEM CLOSELY FOR DEVELOPMENT THROUGH THURSDAY. RAIN CHANCES WILL DIMINISH BY THE WEEKEND AS A RIDGE OF HIGH PRESSURE ALOFT BUILDS INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS MAY BE NEEDED TONIGHT THROUGH THURSDAY.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 2:12 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 6 hr |
| Aug 16, 4:43 AM CDT | Tornado Warning | CRP | Aransas, Refugio | 47 min |
| Aug 16, 4:45 AM CDT | Special Marine Warning | CRP | 45 min | |
| Aug 16, 5:32 AM CDT | Tornado Warning | CRP | Refugio | 28 min |
| Aug 16, 5:56 AM CDT | Tornado Warning | CRP | Goliad, Refugio, Victoria | 49 min |
| Aug 16, 9:03 AM CDT | Tornado Warning | CRP | Bee, Live Oak | 42 min |
| Aug 16, 9:45 AM CDT | River Flood Warning | CRP | Calhoun, Victoria | 11 hr |
| Aug 16, 9:45 AM CDT | Tornado Warning | CRP | Bee, Live Oak | 45 min |
| Aug 16, 4:08 PM CDT | River Flood Warning | CRP | Calhoun, Goliad, Victoria | 9 days |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.